Alert archive / Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 372, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 22, 2008, 8:40 PM EDT for Caswell County, North Carolina; Pittsylvania County, City of Danville, Virginia. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2008, 8:40 PM EDT (00:40 UTC)
- Expired
- Jul 22, 2008, 9:45 PM EDT
- In force
- 65 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Caswell County, NC, City of Danville, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 95 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 9:00 PM EDT | TSTM WND DMG | 2 N Danville City, VA | TREES DOWN ON FRANKLIN PIKE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1257 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1657 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRNK 230039 SVRRNK NCC033-VAC143-590-230145- /O.NEW.KRNK.SV.W.0372.080723T0040Z-080723T0145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 840 PM EDT TUE JUL 22 2008 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA CITY OF DANVILLE IN SOUTH CENTRAL VIRGINIA SOUTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA * UNTIL 945 PM EDT. * AT 837 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PELHAM...OR 6 MILES WEST OF PROVIDENCE...AND MOVING NORTH AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... PELHAM... PROVIDENCE... GATEWOOD... DANVILLE CITY... DANVILLE AIRPORT... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3669 7944 3665 7920 3638 7928 3642 7952 TIME...MOT...LOC 0040Z 197DEG 17KT 3649 7946 $$ KK
2 follow-up statements
000 WWUS51 KRNK 230109 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 909 PM EDT TUE JUL 22 2008 NCC033-VAC143-590-230145- /O.CON.KRNK.SV.W.0372.000000T0000Z-080723T0145Z/ CASWELL NC-CITY OF DANVILLE VA-PITTSYLVANIA VA- 909 PM EDT TUE JUL 22 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR THE CITY OF DANVILLE... SOUTHERN PITTSYLVANIA AND NORTHWESTERN CASWELL COUNTIES... AT 906 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GATEWOOD...OR NEAR PROVIDENCE...MOVING NORTH AT 18 MPH. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3669 7944 3665 7920 3638 7928 3642 7952 TIME...MOT...LOC 0109Z 201DEG 15KT 3654 7939 $$ KK
000 WWUS51 KRNK 230140 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 941 PM EDT TUE JUL 22 2008 NCC033-VAC143-590-230151- /O.EXP.KRNK.SV.W.0372.000000T0000Z-080723T0145Z/ CASWELL NC-CITY OF DANVILLE VA-PITTSYLVANIA VA- 941 PM EDT TUE JUL 22 2008 ...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF DANVILLE... SOUTHERN PITTSYLVANIA AND NORTHWESTERN CASWELL COUNTIES EXPIRES AT 945 PM EDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3669 7944 3665 7920 3638 7928 3642 7952 TIME...MOT...LOC 0141Z 201DEG 15KT 3666 7933 $$ KK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 7:39 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 22, 7:39 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 739 PM EDT TUE JUL 22 2008 .SYNOPSIS... A DECENT COLD FRONT FOR THIS TIME OF YEAR WILL CROSS THE OHIO VALLEY AND MIDDLE ATLANTIC WEDNESDAY AND WEDNESDAY NIGHT. THE BOUNDARY WILL SLOW DOWN SOMEWHAT AS IT APPROACHES SOUTHSIDE VIRGINIA AND THE EAST COAST. A REINFORCING SHOT OF COOLER AND DRIER AIR ARRIVES INTO NEXT WEEK...BEHIND ANOTHER COLD FRONT THIS WEEKEND. && .NEAR TERM /THROUGH WEDNESDAY/... AREA REMAINS CONVECTION FREE ATTM IN THE WAKE OF THE EARLIER OUTFLOW/PASSING MCS AND ONLY WEAK INSTABILITY GIVEN DELAY IN INSOLATION. WITH THE ACTUAL COLD FRONT STILL IN THE OHIO VALLEY WILL HAVE TO WAIT FOR ANOTHER IMPULSE TO RIDE UNDER THE UPPER TROF THIS EVENING AND INTO WV BY MIDNIGHT. MODELS JUMP ON THIS FEATURE AS WELL AS THE LEAD OUTFLOW AND IGNITE SHRA/TSRA OVER THE NW THIS EVENING BEFORE DIMINISHING OVERNIGHT. STILL IFFY AS TO COVERAGE WITH THIS S/W AND HOW FAR EAST ANY SHRA MIGHT MAKE IT. THUS ONLY BOOSTING POPS SLIGHTLY TO LOW LIKELYS NW AND CHANCE TO SLIGHT POPS ELSW THIS EVENING. NEXT ROUND OF SHRA LOOKS TO BE MORE ALIGNED WITH THE ACTUAL COLD FRONT TO THE NW LATER TONIGHT WHICH SHOULD ALLOW A DECREASE IN POPS OVERNIGHT. AGAIN WENT WITH A PERSISTENCE LOW TEMP FORECAST MORE IN LINE WITH THE WARMER MET MOS. UPPER TROF WILL FINALLY START TO PIVOT SE WED WITH THE COLD FRONT SLIDING EAST POSSIBLY REACHING THE PIEDMONT LATE IN THE DAY. HOWEVER MODEL TIMING WITH THE FRONT AND BAND OF PREFRONTAL DEEP RH IN QUESTION BUT CRITICAL TO THE DEGREE OF POTENTIAL SEVERE. FOR NOW WILL LEAN IN THE DIRECTION OF THE SLOWER MORE UNSTABLE GFS/CANADIAN SOLNS BUT NOT AS AGGRESSIVE WITH THE CONVECTION. GIVEN MORE HEATING...FORECAST ROABS SHOW INVERTED V TYPE PROFILE ESPCLY EAST WHERE EXPECT MORE HEATING. OTRW WILL KEEP GOING LIKELY/CAT POPS OVER THE WEST BY EARLY AFTERNOON...AND THEN EDGE HIGHER POPS EAST TOWARD THE FOOTHILLS/PIEDMONT BY EVENING. SLOW MOVEMENT PER UNIDIRECTIONAL FLOW ALSO SUPPORTS SOME HEAVY RAINFALL IF MULTICELL TSRA CLUSTERS DEVELOP. HIGH TEMPS TRICKY PENDING TIMING OF CLOUDS/SHRA SO PLAYED CLOSER TO THE COOLER MOS WITH 70S/LOW 80S FAR WEST...AND 85-90 EAST FOR NOW. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... WEDNESDAY COULD FEATURE STRNG TO SVR STORMS WITH ANOMALOUS UPPER TROUGH AND COLD FRONT APPROACHING. THIS FRONTAL PASSAGE RESEMBLES MORE OF A SPRING/FALL EVENT AS OPPOSED TO A SUMMERTIME EVENT. SHWS/TSTMS SHOULD END QUICKLY BEHIND THE FRONT WED NIGHT WITH SKIES CLEARING QUICKLY. THE NAM SEEMS TO BE SHOWING ITS BIAS BEING TOO DEEP AND STRONG WITH VORT MAXES...PLUNGING THE MAIN WAVE MUCH FARTHER SOUTH THAN THE GFS. WAS A LITTLE CONCERNED THAT ADDITIONAL SHWS MAY DEVELOP BEHIND FRONT...BUT AIR IS LIKELY TOO DRY FOR THIS TO OCCUR. WITH DEWPOINTS MIXING OUT THURS AFTERNOON...AND HIGH PRESSURE OVERHEAD THURS NIGHT...MIN T COULD FALL TO OR BELOW GUIDANCE MOST SPOTS. ALTHOUGH FRONT IS STRONG FOR THIS TIME OF YEAR...IT MAY STALL OUT JUST CLOSE ENOUGH FOR A SHWS OR STORMS TO DEVELOP IN THE EXTREME SE CWA THURS...BUT A BETTER CHC ON FRIDAY WITH INSTABILITY AND H7 MOISTURE BUILDING BACK NORTH FOR THE SAME AREA...ALTHOUGH THE OP GFS LIKELY IS OVERDONE WITH COVERAGE FRIDAY. && .LONG TERM /SATURDAY THROUGH TUESDAY/... UPPER TROUGH OVER THE EAST WILL SLOWLY DEEPEN AND STRENGTHEN OVER THE NEXT SEVERAL DAYS...EVENTUALLY DISPLACING THE HEAT AND HUMIDITY AT LEAST FROM THE NW HALF OF THE CWA BY EARLY NEXT WEEK. WHILE THIS OCCURS...SHWS/TSTORMS SHOULD DEVELOP AHEAD OF IT THIS WEEKEND. A PREFRONTAL TROUGH WILL PASS THROUGH ON SATURDAY FIRST...WITH POSSIBLY MORE NUMEROUS SHOWERS AND STORMS ON SUNDAY WHEN THE COLD FRONT CROSSES. ALTHOUGH MANY COLD FRONTS HAVE PERISHED BEFORE CLEARING THE NC/VA BORDER...IF SOME OF THE LR MODELS VERIFY IN REGARDS TO THE AMPLITUDE OF THE UPPER RIDGE THROUGH SOUTH CENTRAL CANADA...THIS FRONT MAY ACTUALLY PASS FAR ENOUGH SOUTH TO BRING A NICE STRING OF NORMAL OR SLIGHTLY BELOW NORMAL TEMPS...AND DRY CONDITIONS FOR MUCH OF NEXT WEEK. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT WITH MVFR/IFR IN CLOUDS AND RAIN. AREAS OF IFR/MVFR FOG ARE ALSO POSSIBLE ESPCLY VALLEYS WHERE EARLIER RAINFALL OCCURRED. OTRW MAINLY VFR INTO TONIGHT OUTSIDE CONVECTION. COLD FRONT DROPS IN FROM THE NW WEDNESDAY WITH ONGOING SHRA/TSRA BAND OR QUICK REDEVELOPMENT OF CONVECTION LIKELY TAKING PLACE FROM WEST TO EAST. MAY INCLUDE SOME PREVAILING VSBY REDUCTION IN SE WVA IN THE MORNING OTRW RUNNING WITH CB MENTION BY MIDDAY FAR WEST. ADDED THUNDERSTORMS AFTER 18Z FOR MOST TAF LOCATIONS. CONVECTION LIKELY TO LINGER INTO WED EVENING AS THE FRONT MOVES THROUGH WITH DRYING CONDITIONS ON THU UNDER WEAK HIGH PRESSURE. THIS SHOULD ALSO KEEP VFR CONDITIONS ONGOING INTO LATE WEEK BEFORE ANOTHER COLD FRONT ARRIVES WITH ADDITIONAL SHOWERS AND STORMS BY SAT OR SUNDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/RCS NEAR TERM...JH SHORT TERM...KM LONG TERM...KM AVIATION...JH/KK
Hazardous weather outlook, Jul 22, 4:30 PM EDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 430 PM EDT TUE JUL 22 2008 NCZ001>003-018>020-VAZ007-009>017-WVZ042>045-232030- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND- GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-MERCER-SUMMERS- MONROE-GREENBRIER- 430 PM EDT TUE JUL 22 2008 ...SEVERE THUNDERSTORM WATCH 727 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH UNTIL 1100 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING. THE PRIMARY THREAT FROM ANY STORMS THAT BECOME SEVERE IS DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS EVENING. NCZ004>006-VAZ018>020-022>024-032>035-043>047-058-059-232030- STOKES-ROCKINGHAM-CASWELL-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 430 PM EDT TUE JUL 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY THREAT FROM ANY STORMS THAT BECOME SEVERE IS DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING. THE PRIMARY THREAT FROM ANY STORMS THAT BECOME SEVERE IS DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS EVENING.
In the hours before
Local storm report, Jul 22, 6:07 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
607 PM EDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL 3 NNW BAYNES 36.31N 79.32W
07/22/2008 E0.75 INCH CASWELL NC LAW ENFORCEMENT
&&
JJACKSONLocal storm report, Jul 22, 6:08 PM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
608 PM EDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND DMG MONTVALE 37.38N 79.73W
07/22/2008 BEDFORD VA TRAINED SPOTTER
NUMEROUS TREES DOWN.
&&
KKOSTURALocal storm report, Jul 22, 7:20 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
720 PM EDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 6 N THAXTON 37.44N 79.63W
07/22/2008 M0.75 INCH BEDFORD VA PUBLIC
AT PEAKS OF OTTER
0708 PM HAIL 5 N THAXTON 37.42N 79.63W
07/22/2008 M0.88 INCH BEDFORD VA PUBLIC
ROUTE 43 BASE OF PEAKS OF OTTER
0715 PM HAIL 2 E DANVILLE CITY 36.58N 79.38W
07/22/2008 E0.88 INCH PITTSYLVANIA VA TRAINED SPOTTER
&&
CACCIAPAGLIASpecial weather statement, Jul 22, 7:59 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 759 PM EDT TUE JUL 22 2008 VAZ009-015-230030- GRAYSON VA-SMYTH VA- 759 PM EDT TUE JUL 22 2008 ...STRONG THUNDERSTORMS IN SOUTHERN SMYTH AND NORTHERN GRAYSON COUNTIES... AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES WEST OF SUGAR GROVE...MOVING NORTHEAST AT 23 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...MOUNT ROGERS NATIONAL RECREATION AREA AND FLATRIDGE AT 805 PM EDT...ATKINS AT 810 PM EDT...AND COMERS ROCK AT 815 PM EDT. EXPECT SMALL HAIL AND FREQUENT DANGEROUS LIGHTNING...AND VERY HEAVY RAIN IN THE PATH OF THIS STORM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. AMS
Special weather statement, Jul 22, 8:10 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 810 PM EDT TUE JUL 22 2008 VAZ014-018-022-230045- CRAIG VA-MONTGOMERY VA-ROANOKE VA- 810 PM EDT TUE JUL 22 2008 ...STRONG THUNDERSTORM IN NORTHEAST MONTGOMERY COUNTY... AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTHEAST OF BLACKSBURG...OR ABOUT 5 MILES WEST OF MC DONALDS MILL...MOVING NORTHEAST AT 15 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...MC DONALDS MILL AT 830 PM EDT...BRADSHAW AT 840 PM EDT...AND GLENVAR AT 845 PM EDT. EXPECT SMALL HAIL...VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. AMS
Special weather statement, Jul 22, 8:23 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 823 PM EDT TUE JUL 22 2008 WVZ043-045-230100- GREENBRIER WV-SUMMERS WV- 823 PM EDT TUE JUL 22 2008 ...STRONG THUNDERSTORMS APPROACHING WESTERN SUMMERS AND WESTERN GREENBRIER COUNTIES... AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF SUMMERSVILLE TO 8 MILES NORTH OF CAMP CREEK...MOVING EAST AT 24 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...JUMPING BRANCH AT 835 PM EDT...BLUESTONE STATE PARK AT 840 PM EDT...SANDSTONE AND HINTON AT 845 PM EDT...BLUESTONE DAM AT 850 PM EDT...AND QUINWOOD AT 900 PM EDT. WIND GUSTS TO 50 MPH...ALONG WITH SMALL HAIL ARE POSSIBLE WITH THIS STORM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. AMS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:18 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 57 min |
| Jul 22, 8:40 PM EDT | Severe Thunderstorm Warning | RNK | Caswell | 65 min |
| Jul 23, 4:11 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Surry | 48 min |
| Jul 23, 5:35 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry, Yadkin | 55 min |
| Jul 23, 5:43 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes, Yadkin | 44 min |
| Jul 23, 5:50 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 55 min |
| Jul 23, 7:20 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 55 min |
| Jul 22, 8:05 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt | 85 min |
| Jul 22, 8:24 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Bedford, Campbell, Pittsylvania | 96 min |
| Jul 22, 8:31 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 74 min |
| Jul 22, 8:34 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Charlotte | 56 min |
| Jul 22, 9:01 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Montgomery, Roanoke, City of Roanoke, City of Salem | 74 min |
| Jul 22, 9:26 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte | 51 min |
| Jul 22, 9:42 PM EDT | Flash Flood Warning | RNK | Bedford, Botetourt, Rockbridge | 6 hr |
| Jul 22, 9:52 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Craig, City of Covington | 50 min |
| Jul 22, 9:56 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 45 min |
| Jul 22, 10:23 PM EDT | Severe Thunderstorm Warning | RNK | Bath | 36 min |
| Jul 23, 2:51 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Botetourt, City of Covington | 54 min |
| Jul 23, 2:59 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles | 61 min |
| Jul 23, 3:01 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Floyd, Giles, Montgomery, Pulaski, City of Radford | 59 min |
| Jul 23, 3:32 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig | 58 min |
| Jul 23, 3:55 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Montgomery, Pulaski, Roanoke, City of Radford and 2 more | 65 min |
| Jul 23, 4:03 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig, Montgomery, Roanoke | 47 min |
| Jul 23, 4:48 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Franklin, Roanoke, City of Roanoke | 57 min |
| Jul 23, 4:56 PM EDT | Areal Flood Advisory | RNK | Botetourt, Roanoke, City of Roanoke, City of Salem | 3 hr |
| Jul 23, 5:03 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick | 57 min |
| Jul 23, 5:32 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Franklin, Pittsylvania | 58 min |
| Jul 23, 5:41 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Campbell, City of Lynchburg | 64 min |
| Jul 23, 5:59 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte, Halifax, Pittsylvania | 61 min |
| Jul 23, 6:39 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 66 min |
| Jul 23, 6:47 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax | 58 min |
| Jul 23, 6:55 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 65 min |
| Jul 23, 7:39 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 55 min |
| Jul 23, 7:46 PM EDT | Flash Flood Warning | RNK | Charlotte | 5 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2008Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.